top of page
  • mikey4794

Fentanyl: The Deadly Opioid That Can Be Absorbed Through The Skin


Photo Credit: Ohio State University

Written by Michael "Mikey" Phillips


Fentanyl, a powerful synthetic opioid, has been responsible for a significant increase in overdose deaths in recent years. This highly potent drug is often mixed with other drugs or sold as counterfeit pills, making it difficult to know the exact amount and potency of the substance. While fentanyl can be dangerous if ingested or inhaled, there is also a risk of accidental exposure through the skin.


According to the Centers for Disease Control and Prevention (CDC), fentanyl can be absorbed through the skin and mucous membranes, such as the nose and mouth. This means that even a small amount of the drug can be dangerous if it comes into contact with the skin or is accidentally inhaled. Law enforcement, first responders, and affected families should take extra care when handling fentanyl and ensure that they have naloxone (Narcan) on hand in case of accidental exposure or overdose.


Naloxone is a medication that can quickly reverse the effects of an opioid overdose. It is available in several forms, including a nasal spray and an injectable solution. First responders and law enforcement officials have been trained to administer naloxone in emergency situations, and it is important for anyone who may come into contact with fentanyl to have this life-saving medication on hand.


Families who have loved ones struggling with opioid addiction should also consider keeping naloxone on hand, as accidental exposure to fentanyl can occur even in the home. It is important to talk to a healthcare provider or pharmacist to learn more about naloxone and how to use it in case of an emergency.


In addition to taking precautions when handling fentanyl, it is also important to focus on prevention and safe drug use practices. This includes avoiding unregulated substances and using drugs only as prescribed by a doctor. If you or someone you know is struggling with opioid addiction, there are resources available for help and support.


It is important to note that there are many experts that doubt someone could absorb enough

Fentanyl through the skin to actually cause an overdose. However, people working around these materials should be aware of the easy precautions that can be taken, which one day just might safe someone's life.


Fentanyl is a dangerous drug that can be deadly if misused. It is important to take precautions when handling the substance and to have naloxone on hand in case of accidental exposure or overdose. By taking steps to prevent opioid addiction and promoting safe drug use practices, we can work towards reducing the number of overdose deaths and saving lives.

11 views0 comments

Commenti


bottom of page